×

Some identities and an explicit formula for Bernoulli and Stirling numbers. (English) Zbl 1291.11051

Summary: The authors establish eight identities which reveal that the functions \(\frac{1}{(1 - e^{{\pm}t})^k}\) and the derivatives \(\left(\frac{1}{e^{{\pm}t} - 1}\right)^{(i)}\) can be expressed by each other by linear combinations with coefficients involving the combinatorial numbers and Stirling numbers of the second kind, find an explicit formula for Bernoulli numbers in terms of Stirling numbers of the second kind, and present two identities for Stirling numbers of the second kind.

MSC:

11B68 Bernoulli and Euler numbers and polynomials
26A24 Differentiation (real functions of one variable): general theory, generalized derivatives, mean value theorems
33B10 Exponential and trigonometric functions
39B22 Functional equations for real functions
PDFBibTeX XMLCite
Full Text: DOI arXiv

References:

[1] Koumandos, S., On Ruijsenaars’ asymptotic expansion of the logarithm of the double gamma function, J. Math. Anal. Appl., 341, 1125-1132 (2008), Available online at http://dx.doi.org/10.1016/j.jmaa.2007.11.021 · Zbl 1140.33007
[2] Qi, F., Integral representations and properties of Stirling numbers of the first kind, J. Number Theory, 133, 7, 2307-2319 (2013), Available online at http://dx.doi.org/10.1016/j.jnt.2012.12.015 · Zbl 1336.11022
[3] (Abramowitz, M.; Stegun, I. A., Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Applied Mathematics Series, vol. 55 (1970), National Bureau of Standards: National Bureau of Standards Washington), 9th printing · Zbl 0171.38503
[4] Andrews, G. E.; Askey, R.; Roy, R., Special Functions (1999), Cambridge University Press · Zbl 0920.33001
[7] Qi, F.; Berg, C., Complete monotonicity of a difference between the exponential and trigamma functions and properties related to a modified Bessel function, Mediterr. J. Math., 10 (2013), in press. Available online at http://dx.doi.org/10.1007/s00009-013-0272-2 · Zbl 1280.26017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.